Ask an expert
Question

23 Feb 2004

Derealisation
Dear Cybershrink
I followed your advice to see a psychiatrist about the derealisation I experience, and he prescribed Risperdal 1 mg twice a day. He didn’t want to tell me what is wrong with me. Something in your response to Jean about derealistation, makes me wonder if what I experience is related to a psychotic illness?
Answer 444 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear Moon,
Obviously, it's hard to know, at this distance. Similar symptoms can arise in relation to a psychotic illness ( and shrinks tend to be skittish about telling people about such a diagnosis, sadly ) which might respond well to Risperdal, though the dose is rather low for hat. And in a psychotic illness, one would expect a number of other symptoms which you have not described.
But Risperdal could also be used for some anxiety disorders, and would be safer to use in the long-term in such a situation, than the more popylar Benzo's ( the valium family ) which can produce problems of dependency when taken for more than a short time.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20283 votes
Vote